Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 21, 1998, 2:13 AM CDT for Clay County, Overton County, Pickett County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1998, 2:13 AM CDT (07:13 UTC)
- Expired
- Jun 21, 1998, 4:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Clay County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 116 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 210714 FFWBNA TNC027-087-111-133-137-210915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 213 AM CDT SUN JUN 21 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN MIDDLE TENNESSEE JACKSON COUNTY IN MIDDLE TENNESSEE MACON COUNTY IN MIDDLE TENNESSEE OVERTON COUNTY IN MIDDLE TENNESSEE PICKETT COUNTY IN EASTERN TENNESSEE * UNTIL 415 AM CDT * AT 208 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA MOVING EAST AT 20 MPH. RADAR ESTIMATES OF 1 TO 1.5 INCHES OF RAIN HAVE LIKELY OCCURRED OVER THE WARNED AREA SINCE 1230 AM CDT AND AN ADDITIONAL ONE INCH OF RAIN IS LIKELY THROUGH 3 AM CDT ESPECIALLY NEAR CELINA... NORTH SPRINGS AND BYRDSTOWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. WSS/JBW MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 7:43 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 20, 7:43 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CDT FRI JUN 19 1998 SVR TSTM WORKING THROUGH SOUTHERN WILSON AND NORTHERN RUTHERFORD. TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN RUXTHERFORD AND REISSUED A SEVERE TSTM WARNING FOR SOUTHERN WILSON. MAY WANT TO UPDATE 1ST PERIOD OF ZFP FOR THIS ACTIVITY. OTHERWISE FORECAST ON TRACK.. BOYD 01
In the hours before
Local storm report, Jun 20, 9:28 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
928 PM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM TN 1 INCH HAIL
06/20/98 MAURY SPOTTER REPORTED HAIL THE
SIZE OF QUARTERS ALONG
INTERSTATE 65 AT MILE
MARKER 39 IN EASTERN MAURY
COUNTY.
0630 PM TN WIND DAMAGE
06/20/98 ROBERTSON TREES DOWN ON GREER RD IN
SE PART OF COUNTY.
0657 PM HENDERSONVILLE TN WIND DAMAGE
06/20/98 SUMNER HENDERSONVILLE PD REPORTED
NUMEROUS TREES...POWER
LINES DOWN AND HOMES
DAMAGED IN THE CITY OF
HENDERSONVILLE.
0700 PM TN 98 MPH TSTM GUST
06/20/98 DAVIDSON CONTROL TOWER AT METRO
AIRPORT (BNA) REPORTED 85
KNOT GUSTS ON ANENOMETER.
ROTATING WALL CLOUD ALSO
OBSERVED BY TOWER
PERSONNEL.
0700 PM TN WIND DAMAGE
06/20/98 WILSON PUBLIC REPORTED NUMEROUS
TREES DOWN IN WEST WILSON
COUNTY.
0720 PM TN WIND DAMAGE
06/20/98 WILSON TREES DOWN BLOCKING A LANE
ON I40 BETWEEN 109 AND MT
JULIET. REPORTED BY OFF
DUTY WCM.
0745 PM TN TORNADO
06/20/98 RUTHERFORD SPOTTER REPORTED WALL
CLOUD AND FUNNEL CLOUD
NEAR LAVERGNE. FUNNEL
CLOUD RETREATED INTO
CLOUDS.
BOYDLocal storm report, Jun 20, 9:28 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
928 PM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM TN 1 INCH HAIL
06/20/98 MAURY SPOTTER REPORTED HAIL THE
SIZE OF QUARTERS ALONG
INTERSTATE 65 AT MILE
MARKER 39 IN EASTERN MAURY
COUNTY.
0630 PM TN WIND DAMAGE
06/20/98 ROBERTSON TREES DOWN ON GREER RD IN
SE PART OF COUNTY.
0657 PM HENDERSONVILLE TN WIND DAMAGE
06/20/98 SUMNER HENDERSONVILLE PD REPORTED
NUMEROUS TREES...POWER
LINES DOWN AND HOMES
DAMAGED IN THE CITY OF
HENDERSONVILLE.
0700 PM TN 98 MPH TSTM GUST
06/20/98 DAVIDSON CONTROL TOWER AT METRO
AIRPORT (BNA) REPORTED 85
KNOT GUSTS ON ANENOMETER.
ROTATING WALL CLOUD ALSO
OBSERVED BY TOWER
PERSONNEL.
0700 PM TN WIND DAMAGE
06/20/98 WILSON PUBLIC REPORTED NUMEROUS
TREES DOWN IN WEST WILSON
COUNTY.
0720 PM TN WIND DAMAGE
06/20/98 WILSON TREES DOWN BLOCKING A LANE
ON I40 BETWEEN 109 AND MT
JULIET. REPORTED BY OFF
DUTY WCM.
0745 PM TN TORNADO
06/20/98 RUTHERFORD SPOTTER REPORTED WALL
CLOUD AND FUNNEL CLOUD
NEAR LAVERGNE. FUNNEL
CLOUD RETREATED INTO
CLOUDS.
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:14 PM CDT | Tornado Warning | OHX | Rutherford | 51 min |
| Jun 20, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 31 min |
| Jun 21, 2:13 AM CDT | Flash Flood Warning | OHX | Jackson, Macon | 2 hr |
| Jun 21, 6:30 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 55 min |
| Jun 21, 7:30 AM CDT | Flash Flood Warning | OHX | Clay, Overton, Pickett | 3 hr |
| Jun 21, 7:30 AM CDT | Flash Flood Warning | OHX | Jackson, Macon, Sumner | 3 hr |
| Jun 21, 8:39 AM CDT | Flash Flood Warning | OHX | Putnam, Smith, Trousdale, Wilson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.